CSN Login
Members Online: 9

Gemzar and Carboplatin

stella65
Posts: 150
Joined: Feb 2011

This is what mum is going to have now, she has had 9 weekly sessions of Carbo/Taxol and has just had her scan results, they show a tiny improvement and a drop in her CA125 from 59 to 49, her Ascites has not gone down at all so her onc wants to try 2 lots of Gemzar/carboplatin 3 weekly and then scan to see if there are any changes from that, I suppose we had hoped for better results and Mum seems a bit down about it but lets just hope the different chemo kicks in and zaps the little buggers, would also love to see the Ascites go as it is very uncomfortable for mum............ Love to all

SueX

wanttogetwellsoon
Posts: 147
Joined: Apr 2011

I was glad to see that your Mum has responded to carbo/taxol but sad that she will have to have further treatment. I can totally understand about the ascites. The trouble with treating ascites is that doctors like to see quite an accumulation of fluid before they will drain the abdomen which can make life uncomfortable. Good wishes go out to both you and your Mum. :)

stella65
Posts: 150
Joined: Feb 2011

Thanks for your reply, it means a lot, I think mums onc was not just concerned about the ascites but the fact that the chemo had not knocked the cancer back, we realise the news could of been worse as in that the cancer could have continued to spread but after 9 weeks of chemo we had all hoped for a reduction in tumour growth and ascites, anyway fingers crossed for the Gemzar, I think mum will prefer the treatment every 3 weeks instead of weekly as well, just as long as she can tolerate it then she will at least have more time inbetween chemo feeling better, please keep mum in your thoughts and thank you again X

LaundryQueen's picture
LaundryQueen
Posts: 682
Joined: Mar 2011

Hope the new combo does the trick for your mum. Gemzar made me really tired & gave me diarrhea, too. Is there any chance of using Avastin? That would help the ascites.

(((hugs to both of you)))

stella65
Posts: 150
Joined: Feb 2011

Thanks for your reply LQ.... Mum has had no tummy upset infact she suffers from constipation! She does seem a bit down at the moment but i think that is her reflux problems and inability to eat much that is bothering her, I was going to suggest she ask her onc about Avastin but I read anyone with a risk of clots should not have it although mum is on blood thinning jabs at the moment so maybe that would combat it? I will def get her to mention it at her nextonc appt....... Thanks again X

westie66's picture
westie66
Posts: 642
Joined: Jun 2010

HI: When I was on gemcitibine + cisplatin, I too had terrible constipation. Now that I'm on folfirinox I get terrible diarrhea, so I can't win. The constipation was a challenge. I took up to 4 teaspons throughout the day of something called lactulose (not a prescription) and that seemed to help. Other laxatives I found to be too harsh on my system. Eating more fibre of course probably in soluble form like Metamucil? I can't remember if it was the cisplatin or the gemcitibine that caused the problem but it lasted throughout my entire 12 treatments. I didn't have fatigue with that treatment but sure do on folfirinox. Good luck to your mom.
Cheryl

wanttogetwellsoon
Posts: 147
Joined: Apr 2011

Hi Stella ...
The constipation can be helped by using Macrogol (polyethylene glycol). A discussion with the local doctor or oncologist might suggest that it could be used to help your Mum as it's gentle on the bowel. I take about a third of a sachet as a maintenance dose and it's helped me a lot. There is always the constant worry about having bowel blockages and also the constipation can exacerabate pain. It's just a thought and something to think about. And, yes, you and your Mum will be in my thoughts. :)

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network